Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 76, NWS Midland/Odessa, TX

May 2, 2007Ector County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 2, 2007, 8:53 AM CDT for Ector County, Texas. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 2, 2007, 8:53 AM CDT (13:53 UTC)
Expired
May 2, 2007, 12:00 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Ector County, TX

The radar

The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 9:30 AM CDTFLASH FLOODGoldsmith, TX6 INCHES OF WATER FLOWING ON HIGHWAY. 2 INCHES OF RAIN FELL IN 1 HOUR.
May 2, 10:00 AM CDTFLASH FLOODOdessa, TX16TH ST AND WEST COUNTY ROAD UNDER 2 TO 3 FEET OF WATER...NUMEROUS STRANDED CARS.
May 2, 10:08 AM CDTFLASH FLOODOdessa, TXHIGH WATER RESCUES IN ODESSA
May 2, 10:26 AM CDTFLASH FLOODOdessa, TXFLOOD WATERS UP TO WOMANS HOUSE AT 81ST STREET AND ANDREWS HIGHWAY.
May 2, 10:45 AM CDTFLASH FLOODOdessa, TXGRANT STREET CLOSED DUE TO FLOODING
May 2, 10:50 AM CDTFLASH FLOODOdessa, TXFM866 - FLOODED...ALSO TWO HOUSES FLOODED...ONE WITH 4 INCHES OF WATER...THE OTHER WITH ROOF DAMAGE AND WATER INSIDE.
May 2, 11:23 AM CDTFLASH FLOOD7 W Odessa, TXHOUSES FLOODING IN KNOX VILLAGE
May 2, 11:32 AM CDTFLASH FLOODOdessa, TXNWS EMPLOYEE REPORTED 2 STALLED VEHICLES STALLED IN 4 FEET OF WATER IN LOW WATER CROSSING ON I-20 FRONTAGE ROAD JUST EAST OF GRANDVIEW IN ODESSA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 1.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 021353
FFWMAF
TXC135-021700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
853 AM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ECTOR COUNTY IN WEST TEXAS...

* UNTIL NOON CDT

* AT 848 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR NOTREES...OR 16 MILES
  WEST OF WEST ODESSA...MOVING NORTHEAST AT 30 MPH.

* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFECT THE
  FOLLOWING LOCATIONS...
  GOLDSMITH...
  ODESSA...
  NOTREES...
  WEST ODESSA...

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3206 10278 3166 10280 3166 10229 3208 10229

$$
1 follow-up statement
000 
WGUS74 KMAF 021511
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1010 AM CDT WED MAY 2 2007

TXC135-021700-
ECTOR-
1010 AM CDT WED MAY 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR ECTOR
COUNTY...

AT 1004 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING ACROSS ODESSA.  THIS STORM WAS LOCATED 20 MILES 
NORTH OF GARDENDALE...OR 15 MILES EAST OF ANDREWS...MOVING NORTHEAST AT 
30 MPH.  AT LEAST TWO FEET OF WATER HAVE BEEN REPORTED ACROSS CITY ROADS 
IN ODESSA.  

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO.

LAT...LON 3206 10278 3166 10280 3166 10229 3208 10229

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 2, 8:29 AM CDT, 24 minutes earlier.

Area forecast discussion, May 2, 8:29 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 AM CDT WED MAY 2 2007

.UPDATE...
UPDATED TO INCLUDE MENTION OF SEVERE THUNDERSTORM WATCH 208 FOR
MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO INCLUDING THE
PERMIAN BASIN...TRANS PECOS...AND LEA COUNTY IN SOUTHEASTERN NEW
MEXICO. UPDATED TEXT PRODUCTS ARE OUT...GRAPHICS TO FOLLOW SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              78  57  85  63  /  60  70  10  10
CARLSBAD NM                81  54  86  60  /  40  20   0   0
DRYDEN TX                  88  64  85  65  /  30  20  10   0
FORT STOCKTON TX           84  59  87  65  /  40  30  10   0
GUADALUPE PASS TX          79  51  82  56  /  30  10   0   0
HOBBS NM                   79  56  86  62  /  80  50  10   0
MARFA TX                   79  48  80  48  /  20  10   0   0
MIDLAND INTL AIRPORT TX    80  57  84  62  /  90  70  10   0
ODESSA TX                  81  58  84  64  /  90  70  10   0
WINK TX                    88  58  90  62  /  60  50  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 7 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 8 AM THIS MORNING TO 1 AM CDT THURSDAY
     FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
     DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
     MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...
     WARD...WINKLER.

&&

01/49
Hazardous weather outlook, May 2, 8:19 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
819 AM CDT WED MAY 2 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031330-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
819 AM CDT WED MAY 2 2007 /719 AM MDT WED MAY 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...PERMIAN
BASIN...AND WESTERN LOW ROLLING PLAINS THIS MORNING.  THESE
THUNDERSTORMS...ALONG WITH COPIOUS AMOUNTS OF MOISTURE IN THE
ATMOSPHERE AND NEARLY SATURATED GROUND FROM RECENT HEAVY RAINS...
WILL RESULT IN A THREAT OF FLASH FLOODING TODAY THROUGH THIS
EVENING.

SOME OF THE THUNDERSTORMS WILL BE SEVERE...ESPECIALLY THIS
AFTERNOON AND EVENING.  LOCATIONS ALONG AND EAST OF A HOBBS...
KERMIT...FORT STOCKTON...AND SANDERSON LINE STAND THE GREATEST
CHANCE OF SEEING SEVERE STORMS.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS.  ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...BUT MAINLY ALONG AND EAST OF A LAMESA...MIDLAND...AND
RANKIN LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER UPPER LEVEL STORM SYSTEM WILL TAKE AIM ON SOUTHEAST NEW
MEXICO AND WEST TEXAS THIS WEEKEND.  SEVERE THUNDERSTORMS MAY
AGAIN BECOME A THREAT AS THIS STORM SYSTEM PASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ON THEIR WAY INTO THE OFFICE TO MAN THE AMATEUR
RADIOS. SPOTTER ACTIVATION IS REQUESTED IMMEDIATELY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 2, 5:01 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 AM CDT WED MAY 2 2007

NMZ027-028-021100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
401 AM MDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED IN OPEN COUNTRY OF SOUTHWESTERN
EDDY COUNTY...3 MILES SOUTHEAST OF QUEEN AT 401 AM MDT...MOVING
NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS
INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, May 2, 5:33 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 AM CDT WED MAY 2 2007

TXZ058-059-021100-
LOVING-REEVES COUNTY AND UPPER TRANS PECOS-
533 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN CULBERSON...
NORTHWESTERN LOVING AND NORTHWESTERN REEVES COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF RED BLUFF LAKE
AT 533 AM CDT...MOVING NORTH AT 25 MPH. HIGHWAY 285 IN EXTREME
NORTHERN REEVES COUNTY WILL BE IMPACTED BY THIS STORM.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS
INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, May 2, 6:27 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 AM CDT WED MAY 2 2007

TXZ059-060-021230-
WINKLER-LOVING-
627 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN LOVING AND WEST CENTRAL
WINKLER COUNTIES.

THREE STRONG THUNDERSTORMS WERE LOCATED IN OPEN COUNTRY JUST NORTH OF
HIGHWAY 302 IN LOVING AND WESTERN WINKLER COUNTIES AT 627 AM
CDT...MOVING NORTH AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 2, 6:54 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 AM CDT WED MAY 2 2007

TXZ060-021230-
WINKLER-
654 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWEST WINKLER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF KERMIT IN
OPEN COUNTRY OF NORTHWEST WINKLER COUNTY AT 654 AM CDT...MOVING
NORTH AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE.
Local storm report, May 2, 8:39 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
839 AM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             17 NE KERMIT            32.03N 102.89W
05/02/2007  E0.88 INCH       WINKLER            TX   TRAINED SPOTTER

            STRIPPED LEAVES OFF TREES

0825 AM     HAIL             MENTONE                 31.71N 103.60W
05/02/2007  E0.88 INCH       LOVING             TX   PUBLIC

&&

74

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:05 AM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more17 hr
May 2, 7:14 AM CDTSevere Thunderstorm WarningMAFLoving, Winkler61 min
May 2, 7:44 AM CDTSevere Thunderstorm WarningMAFAndrews61 min
May 2, 8:10 AM CDTSevere Thunderstorm WarningMAFLoving, Winkler65 min
May 2, 8:23 AM CDTSevere Thunderstorm WarningMAFEctor67 min
May 2, 8:48 AM CDTFlash Flood WarningMAFWinkler3 hr
May 2, 9:10 AM CDTSevere Thunderstorm WarningMAFWinkler65 min
May 2, 9:25 AM CDTSevere Thunderstorm WarningMAFEctor65 min
May 2, 9:40 AM CDTSevere Thunderstorm WarningMAFMidland65 min
May 2, 10:06 AM CDTFlash Flood WarningMAFMidland4 hr
May 2, 10:23 AM CDTSevere Thunderstorm WarningMAFEctor67 min
May 2, 10:37 AM CDTSevere Thunderstorm WarningMAFPecos53 min
May 2, 10:40 AM CDTSevere Thunderstorm WarningMAFMidland65 min
May 2, 10:45 AM CDTSevere Thunderstorm WarningMAFWard60 min
May 2, 10:58 AM CDTSevere Thunderstorm WarningMAFGlasscock62 min
May 2, 11:16 AM CDTSevere Thunderstorm WarningMAFCrane, Upton59 min
May 2, 11:25 AM CDTFlash Flood WarningMAFHoward5 hr
May 2, 11:37 AM CDTSevere Thunderstorm WarningMAFReagan53 min
May 2, 11:57 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell63 min
May 2, 12:02 PM CDTSevere Thunderstorm WarningMAFGlasscock42 min
May 2, 12:07 PM CDTFlash Flood WarningMAFEctor3 hr
May 2, 12:07 PM CDTFlash Flood WarningMAFDawson4 hr
May 2, 12:11 PM CDTFlash Flood WarningMAFGlasscock3 hr
May 2, 12:16 PM CDTSevere Thunderstorm WarningMAFPecos59 min
May 2, 12:24 PM CDTFlash Flood WarningMAFReagan3 hr
May 2, 12:34 PM CDTSevere Thunderstorm WarningMAFReagan40 min
May 2, 1:08 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell67 min
May 2, 1:27 PM CDTTornado WarningMAFPecos, Terrell33 min
May 2, 3:06 PM CDTSevere Thunderstorm WarningMAFCulberson54 min
May 2, 3:50 PM CDTFlash Flood WarningMAFCulberson3 hr
May 2, 3:51 PM CDTSevere Thunderstorm WarningMAFCulberson54 min
May 2, 4:01 PM CDTSevere Thunderstorm WarningMAFTerrell44 min
May 2, 4:41 PM CDTTornado WarningMAFCulberson64 min
May 2, 5:01 PM CDTSevere Thunderstorm WarningMAFReeves29 min
May 2, 5:41 PM CDTTornado WarningMAFCulberson43 min
May 2, 5:57 PM CDTTornado WarningMAFJeff Davis63 min
May 2, 6:55 PM CDTTornado WarningMAFJeff Davis51 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.